Melasma: A rare adverse effect of clomipramine
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
"Melasma, a dermatological condition that commonly affects females is characterized by hypermelanosis of the sun-exposed body parts, particularly face. Approximately 10–20% of all acquired hyperpigmentaions are drug-induced phenomenon.Drug-induced hyperpigmentation results by various mechanisms such as excess melanin deposition, drug-mediated excess synthesis of pigments, inflammatory process in the skin, direct drug influence, and damage of dermal vasculature. Chemicals (cosmetics), steroids, and photosensitizing drugs may produce melasma. Drugs get bound to the melanin pigments of skin, eye, and ear causing pigmentation. Individuals with more content of pheomelanin in their skin are probably at higher risk to develop pigmentation.This case study discusses the possible role of antidepressant clomipramine in the development of melasma.".....

http://www.ijp-online.com/article.asp?issn=0253-7613;year=2016;volume=48;issue=4;spage=453;epage=454;aulast=Kar
Preview
Like
Comment
Share